Mental Health Channel
Topics & Medications
Quicklinks
Related Channels

Drug Interactions With Mirtazapine

CYP 3A4 Inhibitors
The liver metabolizes (breaks down) mirtazapine using certain enzymes known as CYP 3A4 enzymes. Certain other drugs are known to low the activity of CYP 3A4; such drugs are known as CYP 3A4 inhibitors. These medications may slow the breakdown of mirtazapine, leading to high levels of mirtazapine in the blood, and perhaps an increased risk of side effects. Check with your healthcare provider before combining such medications.
 
Fentanyl
Combining mirtazapine with fentanyl may increase the risk of serotonin syndrome. Check with your healthcare provider before taking these medications together.
 
Intravenous Methylene Blue
Taking mirtazapine with intravenous methylene blue can increase your chance of developing dangerous side effects, including serotonin syndrome. Do not take these medications together.
  
Linezolid
Taking mirtazapine with linezolid can increase the risk of a group of symptoms called serotonin syndrome. These symptoms include confusion, hallucination, fast heartbeat, feeling faint, fever, sweating, muscle spasm, difficulty walking, and diarrhea. Talk to your healthcare provider before taking these medications together. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
 
Lithium
Taking mirtazapine with lithium can increase the risk of a group of symptoms called serotonin syndrome. These symptoms include confusion, hallucination, fast heartbeat, feeling faint, fever, sweating, muscle spasm, difficulty walking, and diarrhea. Talk to your healthcare provider before taking these medications together. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
 
Miscellaneous Antidepressants
Combining mirtazapine with other antidepressants may increase the risk of serotonin syndrome. Check with your healthcare provider before taking these medications together. Call your healthcare provider right away if you have any symptoms of serotonin syndrome, as it can be very dangerous.
  
Monoamine Oxidase Inhibitors
Taking mirtazapine and an MAOI together can cause life-threatening side effects. Do not take mirtazapine if you have taken an MAOI within the past two weeks.
Quick Tips to Reduce Stress

Mirtazapine (Remeron)

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.